MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. AMSCO; AMSCO 400 STEAM STERILIZER
Model Number AMSCO 400 STEAM STERILIZER
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the unit and found that the viewport was damaged allowing water and steam to leak from the unit.The technician replaced the viewport, tested the unit, confirmed it to be operating according to specification, and returned the sterilizer to service.While onsite, the technician collected water samples to test the facility's incoming water.A follow-up mdr will be submitted once additional information becomes available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that their amsco 400 sterilizer emitted a "loud bang" noise following a water and steam leak.Due to the loud noise, the user facility sent the employee in the room at the time of the reported event to a hearing consultation.The user facility did not disclose any additional information.
 
Additional Manufacturer Narrative
A steris service technician collected water samples to be tested.The results identified that three of the critical chemical attributes of water quality were above the maximum requirements and one of the critical attributes was below the requirements for the electric steam generator as stated in the amsco 400 sterilizer operator manual (table 5-1.Required feed water quality for carbon steel generators).The user facility is responsible for ensuring that their incoming water supply remains within the electric steam generator's operating requirements.The amsco 400 sterilizer operator manual states (3-1), "water quality - supplied must be within specifications.Improper water quality adversely affects equipment operation." the technician notified user facility personnel of the water quality test results and that their water quality is not meeting the required operating conditions.The facility has committed to making the necessary improvements to their water quality.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 400 STEAM STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key22345828
Report Number3005899764-2025-00052
Device Sequence Number4888968
Product Code FLE
UDI-Device Identifier00724995209490
UDI-Public(01)00724995209490(11)210928
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K212424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAMSCO 400 STEAM STERILIZER
Device Catalogue NumberSR0201113311
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown